Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Averages of character sums


Authors: P. T. Bateman and S. Chowla
Journal: Proc. Amer. Math. Soc. 1 (1950), 781-787
MSC: Primary 10.0X
DOI: https://doi.org/10.1090/S0002-9939-1950-0042445-6
MathSciNet review: 0042445
Full-text PDF Free Access

References | Similar Articles | Additional Information

References [Enhancements On Off] (What's this?)

  • [1] S. Chowla, On the $ k$-analogue of a result in the theory of the Riemann zeta function, Math. Zeit. vol. 38 (1934) pp. 483-487. MR 1545462
  • [2] -, On the class-number of the corpus $ P({( - k)^{1/2}})$, Proceedings of the National Institute of Sciences, India vol. 13 (1947) pp. 197-200. MR 0027303 (10:285e)
  • [3] H. Davenport, On Dirichlet's $ L$-functions, J. London Math. Soc. vol. 6 (1931) pp. 198-202.
  • [4] L. K. Hua, On character sums, Science Record. Academia Sinica vol. 1 (1942) pp. 21-23. MR 0010165 (5:255h)
  • [5] -, On the least primitive root of a prime, Bull. Amer. Math. Soc. vol. 48 (1942) pp. 726-730. MR 0007399 (4:130e)
  • [6] -, On the least solution of Pell's equation, Bull. Amer. Math. Soc. vol. 48 (1942) pp. 731-735. MR 0007400 (4:130f)
  • [7] E. Landau, Handbuch der Lehre von der Verteilung der Primzahlen, vol. 1, Leipzig, 1909.
  • [8] -, Abschätzungen von Charaktersummen, Einheiten, und Klassenzahlen, Nachr. Ges. Wiss. Göttingen (1918) pp. 79-97.
  • [9] -, Vorlesungen über Zahlentheorie, vol. 1, Leipzig, 1927.
  • [10] -, Der Paleysche Satz über Charaktere, Math. Zeit. vol. 37 (1933) pp. 28-32. MR 1545377
  • [11] U. V. Linnik and A. A. Rényi, On certain hypotheses in the theory of Dirichlet characters, Bull. Acad. Sci. URSS Sér. Math. vol. 11 (1947) pp. 539-546. MR 0023281 (9:333d)
  • [12] R. E. A. C. Paley, A theorem on characters, J. London Math. Soc. vol. 7 (1932) pp. 28-32.
  • [13] G. Pólya, Über die Verteilung der quadratischen Reste und Nichtreste, Nachr. Ges. Wiss. Göttingen (1918) pp. 21-29.
  • [14] J. Schur, Einige Bemerkungen zu den vorstehenden Arbeit des Herrn G. Pólya, Nachr. Ges. Wiss. Göttingen (1918) pp. 30-36.

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 10.0X

Retrieve articles in all journals with MSC: 10.0X


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1950-0042445-6
Article copyright: © Copyright 1950 American Mathematical Society

American Mathematical Society